Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 211, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2005, 7:42 PM CDT for Brewster County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2005, 7:42 PM CDT (00:42 UTC)
- Expired
- Jun 18, 2005, 8:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 190042
SVRMAF
TXC043-190130-
/O.NEW.KMAF.SV.W.0211.050619T0042Z-050619T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT SAT JUN 18 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS
* UNTIL 830 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES
SOUTH OF TERLINGUA RANCH LODGE...OR 12 MILES WEST OF PANTHER
JUNCTION...MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
TERLINGUA RANCH LODGE...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2939 10353 2931 10334 2944 10313 2959 10316
2971 10325 2971 10340
$$1 follow-up statement
000
WWUS54 KMAF 190111
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
809 PM CDT SAT JUN 18 2005
TXC043-190130-
/O.CON.KMAF.SV.W.0211.000000T0000Z-050619T0130Z/
BREWSTER-
809 PM CDT SAT JUN 18 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
CENTRAL BREWSTER COUNTY...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT 2 SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS LOCATED NEAR
TERLINGUA RANCH LODGE. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR
PANTHER JUNCTION. BOTH STORMS WERE MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...PANTHER
JUNCTION...TERLINGUA RANCH LODGE...ROUTE 385 NORTH OF PANTHER JUNCTION.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2939 10353 2931 10334 2944 10313 2959 10316
2971 10325 2971 10340
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:38 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 18, 2:38 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT SAT JUN 18 2005 .SHORT TERM... ISOLATED SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLIER THIS MORNING ACROSS THE LOWER TRANS PECOS AND STOCKTON PLATEAU HAVE ALL BUT DISSIPATED. CLOUDS ARE EXPECTED TO LINGER OVER PORTIONS OF BREWSTER AND TERRELL COUNTIES...AND A FEW CU MAY DEVELOP OVER THE WESTERN PERMIAN BASIN LATER THIS AFTERNOON. HOWEVER...MOSTLY CLEAR CONDITONS ARE FORECAST ACROSS THE MAJORITY OF THE CWA THIS EVENING AND OVERNIGHT. TEMPERATURES ARE WARMING QUITE RAPIDLY AGAIN ACROSS THE WESTERN PORTIONS OF THE CWA...AS A RIDGE OF MID AND UPPER LEVEL HIGH PRESSURE REMAINS IN PLACE OVER NORTHERN MEXICO AND SOUTHWEST TEXAS. DOWNSLOPE SOUTHWEST TO WEST SURFACE WINDS WILL AID IN TEMPERATURES TO CLIMBING WELL OVER THE CENTURY MARK OVER THE WESTERN PORTIONS OF THE TEXAS PERMIAN BASIN AND OVER SOUTHEAST NEW MEXICO LATER TODAY. SIMILAR TO YESTERSDAY...THE NATIONS WARMEST TEMPERATURES WILL LIKELY RESIDE SOMEWHERE WITHIN OUR CWA. OVERALL...NO SIGNIFICANT SHORT TERM CHANGES ARE ANTICIPATED WITH THE CURRENT GRIDDED FORECAST. .LONG TERM... VERY FEW CHANGES WERE REQUIRED TO THE GRIDS/FORECAST TODAY AS PREVIOUS ISSUANCE HAD A GOOD HANDLE ON THE ANTICIPATED HOT/DRY CONDITIONS. THE STRONG MID/UPPER LEVEL RIDGE CURRENTLY IN PLACE OVER THE REGION WILL PERSIST THROUGH THE FORECAST PERIOD. THE CENTER OF THE RIDGE IS PROGGED TO MIGRATE NORTH OVER THE SOUTHERN ROCKIES BY LATE MONDAY/ EARLY TUESDAY. THIS WILL RESULT IN NORTHEASTERLY MID LEVEL FLOW OVER THE FORECAST AREA. IN THIS PATTERN LOW LEVEL FLOW WILL BECOME MORE SOUTHEASTERLY WITH TIME PROVIDING A MODEST INCREASE IN MOISTURE OVER THE EASTERN PARTS OF THE FA. SUCH PATTERN WILL FAVOR AFTERNOON MAXIMA 5 TO 10 DEGREES ABOVE SEASONAL NORMS VERSUS THE PLUS 10 TO 15 DEGREE DEVIATIONS WE ARE CURRENTLY EXPERIENCING. NOT MORE THAN ISOLATED MOUNTAIN CONVECTION IS TO BE EXPECTED THROUGH MID WEEK. THE GFS SOLUTION DEPICTS A WEAK MID LEVEL LOW MOVING ON SHORE OVER THE SOUTH TEXAS COAST DURING THE SECOND HALF OF THE WORK WEEK. CONFIDENCE WITH REGARDS TO THIS FEATURE/S IMPACT ON THE FA BY THE WEEKEND IS LOW...SO WILL NOT INTRODUCE ANY SENSIBLE WEATHER ATTM. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 99 72 98 / 0 0 0 0 CARLSBAD NM 69 104 70 104 / 0 0 0 10 DRYDEN TX 76 99 74 98 / 0 0 0 0 FORT STOCKTON TX 74 101 75 98 / 0 0 0 10 GUADALUPE PASS TX 72 97 71 95 / 0 0 0 10 HOBBS NM 70 101 70 103 / 0 0 0 10 MARFA TX 64 96 63 93 / 10 0 10 10 MIDLAND INTL AIRPORT TX 74 99 73 97 / 0 0 0 0 ODESSA TX 74 100 73 98 / 0 0 0 0 WINK TX 75 108 75 106 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/10
Hazardous weather outlook, Jun 18, 3:20 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CDT SAT JUN 18 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191953- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 320 PM CDT SAT JUN 18 2005 (220 PM MDT SAT JUN 18 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE DAVIS... GLASS...AND SANTIAGO MOUNTAINS. STRONG WINDS AND DRY LIGHTNING WILL BE THE MAIN WEATHER THREATS THIS EVENING DUE TO THE DRY CONDITIONS EXISTING IN THE LOWER LEVELS OF THE ATMOSPHERE ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:44 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jun 19, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.